First Author: M.Soylu TURKEY
Co Author(s): F. Uzunoğlu 0 0 0 0 0 0 0 0 0
Back to previous
To report two cases of CSCR, developed during treatment for toxoplasmic chorioretinitis.
Records of two patients with ocular toxoplasmosis who were admitted to World Eye Hospital because of visual detoriation in their fellow eyes were evaluated retrospectively.
Methods include full ophthalmic evaluation including best corrected visual acuity (BCVA), biomicroscopy, funduscopy, intraocular pressures, and imaging techniques using optic coherence tomography (OCT) and fundus fluorescein angiography (FFA).
First patient is at 27 years old female, has been referred because of a decrease of vision in the left eye while receiving therapy for toxoplasmic chorioretinitis in her RE. She has been under Clindamycine and prednisolone treatment for the last two months, and having gastrointestinal problems. Upon admission, she was diagnosed as CSCR in the LE. The therapy was stopped, and a single dose of depot betamethasone to the RE was given, and sulfadiazine-trimethoprim combination was started. After 3 months, vision was improved, and CSCR resolved. No recurrences were detected during 18 months of follow-up. Second patient is a 37 year old male, has been referred because of visual detoriation in his normal eye, started while he was under antitoxoplasmosis treatment. He stopped taking daraprim because of side effects, and continue treatment only with steroids. On admission, he had CSCR in his RE and focal chorioretinal scar in the LE.. Acetozolamide and topical and systemic NSAID was started, systemic steroids were tapered and discontinued. His VA returned to 1.0 in his RE, after cessation of steroids. He has been followed for a year and no recurrences were detected during this period.
Presentation of CSCR due to toxoplasmic chorioretinitis therapy is very rare. However, the potential side effects of corticosteroids, favoring CSC, are well-known. When an unexpected clinical and angiographic change compatible with CSC develops in a patient under antitoxoplasmic therapy, overuse or improper use of steroids should be kept in mind as a causative agent. This report emphasizes the necessity of thorough evaluation and close follow-up, and monitoring treatment agents in patients under toxoplasma treatment.